University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Continuity properties of the lower spectral radius

Bochi, J and Morris, ID (2014) Continuity properties of the lower spectral radius Proceedings of the London Mathematical Society, 110 (2). pp. 477-509.

Full text not available from this repository.

Abstract

© 2014 London Mathematical Society.The lower spectral radius, or joint spectral subradius, of a set of real d \times d matrices is defined to be the smallest possible exponential growth rate of long products of matrices drawn from that set. The lower spectral radius arises naturally in connection with a number of topics including combinatorics on words, the stability of linear inclusions in control theory, and the study of random Cantor sets. In this article, we apply some ideas originating in the study of dominated splittings of linear cocycles over a dynamical system to characterize the points of continuity of the lower spectral radius on the set of all compact sets of invertible d \times d matrices. As an application, we exhibit open sets of pairs of 2 \times 2 matrices within which the analogue of the Lagarias-Wang finiteness property for the lower spectral radius fails on a residual set, and discuss some implications of this result for the computation of the lower spectral radius.

Item Type: Article
Authors :
NameEmailORCID
Bochi, JUNSPECIFIEDUNSPECIFIED
Morris, IDi.morris@surrey.ac.ukUNSPECIFIED
Date : 2 December 2014
Identification Number : https://doi.org/10.1112/plms/pdu058
Depositing User : Symplectic Elements
Date Deposited : 17 May 2017 13:38
Last Modified : 17 May 2017 15:12
URI: http://epubs.surrey.ac.uk/id/eprint/839909

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800